Journal of Applied Mathematics
Volume 2005 (2005), Issue 1, Pages 49-58

Remarks relevant to classical maximum principles

Cristian-Paul Danet

Department of Applied Mathematics, University of Craiova, Craiova 200585, Romania

Received 18 June 2003; Revised 4 August 2004

Copyright © 2005 Cristian-Paul Danet. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We extend, sharpen, or give independent proofs of classical maximum principles. We also concentrate on maximum principles for equations of higher order. All proofs (except for one) are derived via comparison principles. The two parts maybe read independently, but the whole paper is not self-contained.